| Catalog Number |
05060303001 |
| Medical Device Problem Code |
Device Sensing Problem (2917)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/24/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer attempted to reproduce the issue.The barcode for a current inpatient id was printed out.The barcode was scanned several times and the meter read it correctly each time (both in diagnostics mode and patient test mode).The customer also had 2 different barcodes for current patient ids but had a test registered under a discharged patient id and these barcodes also scanned correctly.The investigation is ongoing.
Event or Problem Description
The initial reporter complained of intermittent barcode scanning issues with approximately 5 accu- chek inform ii instruments with rf card.The customer provided a serial number for 1 meter.The customer alleged the meter scans unexpected digits when scanning patient id barcodes.The customer alleges the meter shows tests being run on patient ids who are no longer in the hospital.
Additional Manufacturer Narrative
The customer's allegation could not be reproduced during various troubleshooting activities with technical support.The customer does not intend to return the meter as the issue has been resolved at the customer site.Based on the information available, a product issue could not be identified.The meter works as expected.
Additional Manufacturer Narrative
Sections d9 and h3 were updated.The customer returned an inform ii meter with serial number (b)(6).The customer did not return the barcode.The meter barcode functionality was tested using sample barcodes at the investigation site.Barcodes of various symbologies were scanned using the customer meter multiple times each.All barcodes were scanned correctly.No issue was found with the barcode scanning function of the meter.The meter was disassembled for further investigation.The visual inspection of the electronic parts showed no abnormalities, and no contamination was found.The barcode scanner window had light scuffs, but this did not affect the scanning performance.Product labeling provides an example of barcode symbologies: "to reduce the probability of the barcode being misread, it is strongly recommended that you use the configuration options for patient and/or operator id validation as applicable to your specific workflow.These options are: check id against list or check id for length 1 and use barcodes with check digits.In combination with the above options or as a single measure, use an appropriate barcode mask if this is compatible with the structure of your barcode content." product labeling also states: "when creating patient or operator barcodes, always adhere to the applicable international iec/iso standards for the respective barcode symbology.In particular, ensure that barcode size and print quality (as defined in iso/iec 15416 and 15415) are adequate.Inadequate print size and/or quality may lead to erroneous decoding.In addition, every user must carry out a plausibility check on all data scanned into and displayed by the instrument." the investigation determined the event was consistent with a barcode quality issue at the customer site.A product issue was not identified.